If you are a JVIB subscriber, please log in below. If you are an AER member, JVIB is part of your membership benefit: please follow this link to AER's website to access JVIB.
Not yet a subscriber? Here are some options:
Experiences of Students with Visual Impairments in Canadian Higher Education
Abstract: Structured Abstract: Introduction: This article presents a study of the higher education experiences of students with visual impairments in Canada. Methods: Students with visual impairments and the staff members of disability programs were surveyed and interviewed regarding the students' experiences in entering higher education and completing their higher education requirements. Results: Although the reported graduation rates were high, the students took more than four years to complete their studies. They thought that heavy reading requirements, work in groups, and an inability to participate in some activities were barriers to their full participation in higher education. Discussion: The findings demonstrate that barriers exist that have a negative impact on the higher education experience of students with visual impairments. Implications for practitioners: Students with visual impairments have challenges that require unique preparation for higher education.
Please log in if you wish to make a comment.
|Having trouble reading the site? Check out the American
Foundation for the Blind's accessibility options. You can change the colors
on our site, increase the text size, and even change the font to something you find more readable.
Screen reader users can move repetitive links out of their way, by pushing the navigation bar to the
bottom of the page.
|AFB would like to hear from you. Please contact us with your comments and suggestions.
Link to Us | Site Map | Policy Statement | Copyright © 2011 American Foundation for the Blind. All rights reserved.
Material provided on AFB.org is intended for information use only and is not a substitute for professional medical advice. If you have any concerns about your health, please contact your health provider.